Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

High BP of 172/112. On medicines. When should I go to emergency?

Hi, I have high blood pressure , just started on Cozaar about a month ago, I also take Celexa and Efexer. The last several days my BP has been above my normal high. I have been monitoring closely, but am feeling anxious about the reading. About 5 minutes ago I got a 172/112 reading. Last week, my PCP (nurse practitioner is my PCP) advised me to go to the ER, I felt like I was being too alarming and that it wasn t serious enough. If I am reading 172/112 at this time, when do I know I am at that moment that I have to go to the ER? Or is there some other way I can handle without going to ER?
Asked On : Sat, 2 Feb 2013
Answers:  1 Views:  102
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Your reading of BP is definitely high and needs to be tackled by either increasing the dose or adding additional anti hypertensive to your treatment regime by our doctor.Many a times,it takes time for your blood pressure to get settled down and you may require repeated changes in your medication till the blood pressure is settled.
As far as going to ER is concerned,it becomes necessary if you have some additional symptoms
like breathlessness,uneasiness,sweating,palpitations or chest pain etc.
Consult your treating doctor for the change or addition of any medicine.
Answered: Tue, 5 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor